MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 10.5MM; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US AML SM STATURE 10.5MM; HIP FEMORAL STEM/SLEEVE
Model Number 1554-01-105
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Unspecified Infection (1930); Muscular Rigidity (1968); Necrosis (1971); Pain (1994)
Date of Event 11/06/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges patient was revised due to pain, metallosis and avascular necrosis.Update jul 12, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges loss of balance, difficulty sitting/standing, stiffness, and high levels of cobalt-chromium.After review of the medical records for mdr reportability, it was stated that the patient was revised due to infected left tha.Revision note stated gross pus, chronic non-displaced fracture of the greater trochanter.Laboratory values for cobalt-chromium showed above 7ppb.Cup, two screws, stem, and hole eliminator were added due to the reported infection.Part and lot information were provided.This complaint was updated on: aug 7, 2017.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  udi: (b)(4).

Brand Name
AML SM STATURE 10.5MM
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6785039
Report Number1818910-2017-22584
Device Sequence Number1540807
Product Code JDI
UDI-Device Identifier10603295058205
UDI-Public10603295058205
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1554-01-105
Device Catalogue Number155401105
Device Lot NumberY88F61000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer02/19/2019
03/05/2021
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date02/28/2019
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight66